Alert archive / Iowa / Wind Advisories in 2013

Wind Advisory 3, NWS Quad Cities, IA

April 14, 2013Clark County, Scotland County, Missouri; 9 counties in Illinois; 10 counties in Iowa

NWS Quad Cities, IA issued this wind advisory at Apr 14, 2013, 3:38 AM CDT for Clark County, Scotland County, Missouri; 9 counties in Illinois; 10 counties in Iowa. It took effect at Apr 14, 2013, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2013, 3:38 AM CDT (08:38 UTC)
In effect from
Apr 14, 2013, 12:00 PM CDT
Expired
Apr 14, 2013, 7:00 PM CDT
In force
7 hr
Issued by
NWS Quad Cities, IA
All 21 counties

Des Moines County, IA, Henry County, IA, Jefferson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WWUS73 KDVN 140838
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 AM CDT SUN APR 14 2013

...GUSTY SOUTH WINDS TODAY...

.A DEVELOPING STORM SYSTEM IN THE PLAINS AND WARM FRONT LIFTING
NORTH THROUGH THE AREA WILL PRODUCE VERY WINDY CONDITIONS ACROSS
THE AREA FROM LATE MORNING AND INTO THE AFTERNOON.

IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035-
MOZ009-010-141645-
/O.NEW.KDVN.WI.Y.0003.130414T1700Z-130415T0000Z/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
338 AM CDT SUN APR 14 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING.

* TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...STRONG AND GUSTY SOUTHERLY WINDS WILL MAKE TRAVEL
  DIFFICULT...ESPECIALLY ALONG WEST TO EAST ORIENTED ROADS.
  LIGHT WEIGHT LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND EASILY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR
WORKING OUTDOORS. SECURE ANY LOOSE OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE.

&&

$$

12
3 follow-up statements
674 
WWUS73 KDVN 141529
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1029 AM CDT SUN APR 14 2013

...GUSTY SOUTH WINDS TODAY...

.A DEVELOPING STORM SYSTEM IN THE PLAINS AND A WARM FRONT LIFTING
NORTH THROUGH THE AREA WILL PRODUCE VERY WINDY CONDITIONS ACROSS
THE AREA FROM LATE MORNING AND INTO THE AFTERNOON.

IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035-
MOZ009-010-142330-
/O.CON.KDVN.WI.Y.0003.130414T1700Z-130415T0000Z/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1029 AM CDT SUN APR 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...STRONG AND GUSTY SOUTHERLY WINDS WILL MAKE TRAVEL 
  DIFFICULT...ESPECIALLY ALONG WEST TO EAST ORIENTED ROADS. 
  LIGHT WEIGHT LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND EASILY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR
WORKING OUTDOORS. SECURE ANY LOOSE OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE.

&&

$$
916 
WWUS73 KDVN 142037
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 PM CDT SUN APR 14 2013

...GUSTY SOUTH WINDS TODAY...

.WINDY CONIDITONS WILL CONITNUE THROUGH THE EARLY EVENING HOURS AS A
STORM SYSTEM MOVES THROUGH NORTHWEST IOWA INTO SOUTHERN MINNESOTA.

IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035-
MOZ009-010-150000-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-130415T0000Z/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
337 PM CDT SUN APR 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...LATE THIS THIS AFTERNOON AND EARLY THIS EVENING.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...STRONG AND GUSTY SOUTHERLY WINDS WILL MAKE TRAVEL 
  DIFFICULT...ESPECIALLY ALONG WEST TO EAST ORIENTED ROADS. 
  LIGHT WEIGHT LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND EASILY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING OR
WORKING OUTDOORS. SECURE ANY LOOSE OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE.

&&

$$
332 
WWUS73 KDVN 142350
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
650 PM CDT SUN APR 14 2013

IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035-
MOZ009-010-150100-
/O.EXP.KDVN.WI.Y.0003.000000T0000Z-130415T0000Z/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
650 PM CDT SUN APR 14 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

GUSTY SOUTH TO SOUTHEAST WINDS WILL CONTINUE INTO THIS EVENING
AHEAD OF A COLD FRONT. HOWEVER...THESE WINDS ARE EXPECTED TO
REMAIN BELOW ADVISORY CRITERIA AND THEREFORE THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 11:48 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 13, 11:48 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1148 PM CDT SAT APR 13 2013

.SYNOPSIS...
ISSUED AT 246 PM CDT SAT APR 13 2013

THE CYCLONIC FLOW AROUND A FILLING SURFACE LOW OVER SOUTHERN ONTARIO
EXTENDED WEST INTO NORTHEAST IOWA WITH A SURFACE RIDGE FROM SOUTHERN
ILLINOIS THROUGH NORTHWEST IOWA EARLY THIS AFTERNOON.  NEARLY SOLID
STRATO-CU WAS OCCURRING IN THE CYCLONIC FLOW KEEPING MOSTLY CLOUDY
SKIES OVER THE NORTHERN CWFA WITH TEMPERATURES STILL IN THE MID AND
UPPER 30S. CLOSE TO THE RIDGE OVER THE SOUTHERN COUNTIES
TEMPERATURES WERE IN THE MID AND UPPER 40S UNDER MOSTLY SUNNY
SKIES.  A WARM FRONT WAS TAKING SHAPE FROM KANSAS INTO MISSOURI THIS
AFTERNOON WITH A AREA OF MID CLOUDS DEVELOPING NORTH OF THE SURFACE
FRONT.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 246 PM CDT SAT APR 13 2013

THE KS/MO WARM FRONT WILL LIFT NORTH THROUGH THE AREA LATE TONIGHT
AND SUNDAY MORNING QUICKLY FOLLOWED BY A COLD FRONT MOVING EAST
THROUGH IOWA SUNDAY AFTERNOON.  THE COLD FRONT SHOULD BE JUST
ENTERING THE WESTERN COUNTIES OF THE FORECAST AREA BY LATE SUNDAY
AFTERNOON.

AS THE WARM FRONT LIFTS NORTH TONIGHT LOW LEVEL WINDS WILL INCREASE
TO 40 TO 50+KTS IN THE 925MB TO 850MB LAYER...ESPECIALLY AFTER
MIDNIGHT.  WARM MOIST ADVECTION DRIVEN BY THE STRONG LOW LEVEL FLOW
WILL SPAWN SHOWERS OVER MUCH OF THE AREA TONIGHT.  THE BETTER
CHANCES THOUGH WILL BE NORTH OF I80 AFTER MIDNIGHT. KEPT A MENTION
OF ISOLATED THUNDER WITH THE HIGHER POPS OVER EAST CENTRAL IOWA LATE
TONIGHT.  ELEVATED CAPES ARE GENERALLY LESS THAN 300J/KG WHICH ALONE
DOESN/T FAVOR THUNDER...BUT WITH STEEP MID LEVEL LAPSE RATES OF 6 TO
7C/KM AND THE STRONG FORCING A FEW STORMS ALONG AND NORTH OF I80 AND
WEST OF THE MISSISSIPPI RIVER CAN/T BE RULED OUT.  PW/S OVERNIGHT
PEAK AT JUST OVER 3/4THS OF AN INCH...SO RAINFALL AMOUNTS SHOULD BE
ON THE LIGHT SIDE.  OVERNIGHT LOWS SHOULD BE IN THE MID 30S NORTH TO
THE MID 40S SOUTH.

SUNDAY EXPECT SOME LINGERING SHOWERS IN THE MORNING...NORTH OF I80
WITH STRONG SOUTH WINDS DEVELOPING BY MID MORNING IN THE WARM SECTOR
SOUTH OF THE WARM FRONT.  AS THE FRONT CONTINUES NORTH THE STRONG
SOUTH WINDS WILL SPREAD NORTH OF THE ARE DURING THE MORNING. THE
WARM AIR ADVECTION AND DEEP MIXING SHOULD SEND HIGHS INTO THE MID
60S NORTH TO MID 70S SOUTH.  THUNDERSTORMS JUST AHEAD OF THE
APPROACHING COLD FRONT SHOULD MOVE THROUGH THE NORTHWEST 1/2 TO 1/3
BETWEEN 3 PM AND 7 PM.  FORCING LOOKS STRONG JUST AHEAD OF THE FRONT
WITH CAPES OF 750 TO 1000 J/KG PER THE NAM PROGS SUPPORTING
THUNDERSTORMS.  PREFRONTAL DEEP LAYER SHEAR DURING THE LATE
AFTERNOON WILL ALSO BE STRONG...IN THE 45 TO 55KT RANGE...WHICH
SHOULD BE ENOUGH TO SUPPORT DEEP UPDRAFTS...SO SOME ISOLATED HAIL OR
STRONG WIND GUSTS ARE POSSIBLE.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 246 PM CDT SAT APR 13 2013

AN UNSETTLED WEATHER PATTERN IS ON TAP FOR NEXT WEEK WITH A GOOD
CHANCE FOR AN EXTENDED RAINFALL EVENT. REFER TO THE HYDROLOGY
SECTION FOR A GENERAL OVERVIEW OF CURRENT MOISTURE AND RIVER
CONDITIONS.

A COLD FRONT MOVES THROUGH THE CWFA SUNDAY NIGHT BRINGING A ROUND OF
SHOWERS AND SOME THUNDERSTORMS TO THE AREA. RAINFALL SHOULD BE THE
HEAVIEST DURING THE EVENING HOURS AND OVER THE NORTHWEST HALF OF THE
CWFA. RAINFALL INTENSITY WILL DECREASE AFTER MIDNIGHT.

LINGERING SHOWERS WILL BE SEEN ACROSS THE AREA ON MONDAY...
ESPECIALLY DURING THE MORNING HOURS. THERE MAY OR MAY NOT BE A BREAK
IN THE RAIN DURING THE AFTERNOON. TEMPERATURES WILL AVERAGE BELOW
NORMAL.

MONDAY NIGHT/TUESDAY THE NEXT LOW MOVES NORTHEAST FROM THE SOUTHERN
PLAINS. RAINFALL CHANCES WILL BE ON THE INCREASE WITH THUNDERSTORMS
POSSIBLE OVER THE SOUTHERN THIRD OF THE CWFA ON TUESDAY.
TEMPERATURES WILL CONTINUE TO AVERAGE BELOW NORMAL.

TUESDAY NIGHT ON...
MODEL CONSENSUS SHOWS A WET PATTERN TO REMAIN IN PLACE THROUGH
THURSDAY NIGHT. POPS START OUT AS CHC TO LIKELY BUT THE OVERALL
PATTERN SUGGESTS THAT LIKELY TO CATEGORICAL POPS WILL EVENTUALLY BE
SEEN. TEMPERATURES WILL AVERAGE BELOW NORMAL. SEVERAL ROUNDS OF RAIN
WITH THUNDERSTORMS WILL BE SEEN THROUGH THURSDAY NIGHT WHICH WILL
CONTINUE TO SOAK ALREADY MOIST GROUND.

COLD AIR BEING PULLED IN BEHIND THE DEPARTING LOW THURSDAY
NIGHT/FRIDAY MAY RESULT IN A RAIN/SNOW MIX THAT MAY BRIEFLY CHANGE
OVER TO ALL SNOW. HOWEVER...GROUND AND ROAD TEMPERATURES ARE WELL
ABOVE FREEZING SO ANY SNOW THAT OCCURS SHOULD MELT.

MODEL CONSENSUS HAS SCHC/CHC POPS FRI/FRI NIGHT FOR LINGERING
PRECIPITATION IN THE CYCLONIC FLOW AND COLD POOL BEHIND THE
DEPARTING LOW.

THERE ARE DIFFERENCES BETWEEN THE MODELS ON WHETHER OR NOT SATURDAY
WILL BE DRY. THE MODEL CONSENSUS HAS SCHC POPS ACROSS THE FAR
SOUTH/SOUTHWEST FOR SATURDAY. TEMPERATURES WILL CONTINUE TO AVERAGE
BELOW NORMAL.                ..08..

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1135 PM CDT SAT APR 13 2013

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE
THIS EVENING AND OVERNIGHT AHEAD OF A WARM FRONT. ANY STORMS
ARE LIKELY TO BE FAIRLY ISOLATED THUS CONTINUED TO LEAVE OUT WITH
06Z TAFS. VSBYS GENERALLY 6SM WITH ANY SHOWERS BUT MVFR VSBYS OF
3-5SM ARE POSSIBLE IN ANY STORMS AND THE STRONGER SHOWERS. THERE
IS THE POTENTIAL FOR MVFR CIGS IN 2-3KFT AGL RANGE DEVELOPING
NORTH OF HWY 30 LATE TONIGHT THROUGH MID AM SUNDAY THAT COULD
POSSIBLY IMPACT KCID AND KDBQ TERMINALS. LOW LEVEL WIND SHEAR IS
ALSO POSSIBLE LATE TONIGHT THROUGH MID AM SUNDAY WITH THE WARM
FRONT. BEHIND THE WARM FRONT EXPECT A RETURN TO VFR CONDITIONS
WITH SOUTH WINDS INCREASING TO 15-30 KTS. SHOWERS AND STORMS ARE
EXPECTED TO RE-DEVELOP LATE SUNDAY AFTERNOON AHEAD OF A COLD
FRONT AS IT APPROACHES. WIDESPREAD SHOWERS AND SOME STORMS ARE
EXPECTED WITH THE COLD FRONT AS IT PASSES THROUGH THE TERMINALS
SUNDAY EVENING. CONDITIONS WILL FAVOR MVFR TO POSSIBLY IFR IN THE
PRECIPITATION MOSTLY FOR VSBYS OF 2-5SM.

&&

.HYDROLOGY...
ISSUED AT 246 PM CDT SAT APR 13 2013

A LARGE AMOUNT OF THE RAINFALL FROM APRIL 8-11 SOAKED INTO THE
GROUND ENDING THE DROUGHT ACROSS THE AREA BUT ALSO CAUSED SOME
RIVERS TO RISE ABOVE FLOOD STAGE.

APRIL RAINFALL IS CURRENTLY 200-300 PERCENT OF NORMAL OVER ROUGHLY
THE NORTHWEST HALF OF THE CWFA AND 150-200 PERCENT OF NORMAL OVER
THE SOUTHEAST HALF. SOIL MOISTURE IN THE ZERO TO 20 INCH LAYER IS
100-175 PERCENT OF NORMAL AND THE ZERO TO 72 INCH LAYER IS 75-150
PERCENT OF NORMAL.

RIVERS ACROSS EASTERN IOWA AND NORTHERN ILLINOIS ARE RUNNING ABOVE
TO MUCH ABOVE NORMAL FOR MID APRIL. IN FAR NORTHEAST MISSOURI RIVERS
ARE RUNNING ABOVE NORMAL.

THE WEATHER PATTERN NEXT WEEK IS UNSETTLED WITH MORE RAIN EXPECTED.
CURRENT INFORMATION SUGGESTS SEVERAL DAYS OF RAIN AS ANOTHER FRONT
MOVES SLOWLY ACROSS THE MIDWEST. THERE IS MEDIUM TO HIGH CONFIDENCE
THAT THE ABOVE SCENARIO WILL OCCUR. UNDER THIS SCENARIO RAINFALL IS
EXPECTED TO BE HEAVIER THAN NORMAL.

WITH RIVER LEVELS ALREADY ABOVE NORMAL...ANY PROLONGED PERIOD OF
HEAVIER THAN NORMAL RAINFALL OVER MOIST TO SATURATED SOILS WILL
RAISE RIVER LEVELS FURTHER. WHERE THE HEAVIEST RAINFALL WILL OCCUR
IS NOT KNOWN WITH ANY CONFIDENCE AND WILL BE VERY IMPORTANT TO
FUTURE RIVER LEVELS.

EMERGENCY MANAGERS AND THOSE WITH INTERESTS ALONG AREA RIVERS ARE
URGED TO FOLLOW WEATHER AND RIVER FORECASTS CLOSELY OVER THE NEXT
WEEK.                           ..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...DLF
SHORT TERM...DLF
LONG TERM...08
AVIATION...05
HYDROLOGY...08
Hazardous weather outlook, Apr 13, 4:50 AM CDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT SAT APR 13 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
450 AM CDT SAT APR 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SOME ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
LATER TONIGHT AND INTO EARLY SUNDAY MORNING. THESE OVERNIGHT STORMS
ARE NOT EXPECTED TO BE SEVERE IF THEY OCCUR...BUT MAY BE ABLE
TO PRODUCE SMALL HAIL.

AREA RIVERS ARE EXPERIENCING FLOODING.  SEE THE LATEST FLOOD
STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...THERE IS A CHANCE OF THUNDERSTORMS. ISOLATED STRONG TO
SEVERE STORMS MAY OCCUR LATE AFTERNOON INTO THE EVENING IF AREA
TEMPERATURES RISE INTO THE LOWER 70S AHEAD OF A COLD FRONT.  THE
PRIMARY RISKS WOULD BE HAIL TO THE SIZE OF HALF DOLLARS...STRAIGHT
LINE WINDS TO 60 MPH. IN THE LATE AFTERNOON UNTIL SUNSET...AN
ISOLATED AND BRIEF TORNADO MAY ALSO BE POSSIBLE.

AHEAD OF THE COLD FRONT...SOUTH WINDS OF 20 TO 30 MPH IN THE
AFTERNOON MAY GUST AT TIMES TO OVER 40 MPH.

LATE MONDAY THROUGH WEDNESDAY...THERE MAY A CHANCE OF THUNDERSTORMS
SOUTH OF I-80 NEAR A STALLED FRONT IN MISSOURI.  AT THIS TIME...
LIMITED INSTABILITY DOES NOT SUPPORT ANY STORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

12/NICHOLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:57 AM CDTRiver Flood WarningDVNRock Island16 days
Apr 14, 10:57 AM CDTRiver Flood WarningDVNRock Island16 days
Apr 14, 10:57 AM CDTRiver Flood WarningDVNMercer, Rock Island18 days

Nearby

Wind Advisories in Iowa, 2013Wind Advisories in Illinois, 2013Wind Advisories in Missouri, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.